On a Lower Bound for the Laplacian Eigenvalues of a Graph

Gary R.W. Greaves, Akihiro Munemasa, Anni Peng

Research output: Contribution to journalArticlepeer-review

Abstract

If μm and dm denote, respectively, the m-th largest Laplacian eigenvalue and the m-th largest vertex degree of a graph, then μm⩾ dm- m+ 2. This inequality was conjectured by Guo (Linear Multilinear Algebra 55:93–102, 2007) and proved by Brouwer and Haemers (Linear Algebra Appl 429:2131–2135, 2008). Brouwer and Haemers gave several examples of graphs achieving equality, but a complete characterisation was not given. In this paper we consider the problem of characterising graphs satisfying μm= dm- m+ 2. In particular we give a full classification of graphs with μm= dm- m+ 2 ⩽ 1.

Original languageEnglish
Pages (from-to)1509-1519
Number of pages11
JournalGraphs and Combinatorics
Volume33
Issue number6
DOIs
Publication statusPublished - 2017 Nov 1

Keywords

  • Degree sequence
  • Laplacian eigenvalues

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'On a Lower Bound for the Laplacian Eigenvalues of a Graph'. Together they form a unique fingerprint.

Cite this